Advanced Search
MyIDEAS: Login

Tricks with the lorenz curve

Contents:

Author Info

  • Subramanian Sreenivasan

    ()
    (Madras Institute of Development Studies)

Registered author(s):

    Abstract

    This note develops, for the Gini coefficient of inequality, a very simple generalization that directly incorporates judgments on ‘relative inter-group inequality aversion' by making the inequality measure sensitive to the skewness of the Lorenz curve. The resulting family of inequality indices can be seen as complements to the Gini coefficient: some members of the family reflect ‘left-leaning', and others ‘right-leaning', distributional values relative to the ‘centrist' position assumed by Gini.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL: http://www.accessecon.com/Pubs/EB/2010/Volume30/EB-10-V30-I2-P146.pdf
    Download Restriction: no

    Bibliographic Info

    Article provided by AccessEcon in its journal Economics Bulletin.

    Volume (Year): 30 (2010)
    Issue (Month): 2 ()
    Pages: 1594-1602

    as in new window
    Handle: RePEc:ebl:ecbull:eb-10-00256

    Contact details of provider:

    Related research

    Keywords: Lorenz Curve; Gini coefficient; skewness;

    Find related papers by JEL classification:

    References

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
    as in new window
    1. Yitzhaki, Shlomo, 1983. "On an Extension of the Gini Inequality Index," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 24(3), pages 617-28, October.
    2. Kolm, Serge-Christophe, 1976. "Unequal inequalities. II," Journal of Economic Theory, Elsevier, vol. 13(1), pages 82-111, August.
    3. Kolm, Serge-Christophe, 1976. "Unequal inequalities. I," Journal of Economic Theory, Elsevier, vol. 12(3), pages 416-442, June.
    4. Donaldson, David & Weymark, John A., 1980. "A single-parameter generalization of the Gini indices of inequality," Journal of Economic Theory, Elsevier, vol. 22(1), pages 67-86, February.
    Full references (including those not matched with items on IDEAS)

    Citations

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:ebl:ecbull:eb-10-00256. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (John P. Conley).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.